Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 84, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 31, 2021, 7:00 PM CDT for Dallas County, Texas. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 1, 2021, 10:05 AM CDT
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 61 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Rock Creek at Dallas (DWRT2). The gauge peaked at 84.66 ft at May 31, 2021, 10:00 PM CDT.
- Action stage
- 78 ft
- Minor stage
- 84 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08057200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
705
WGUS44 KFWD 010000
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
700 PM CDT Mon May 31 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-011515-
/O.NEW.KFWD.FL.W.0084.210601T0000Z-210601T1505Z/
/DWRT2.1.ER.210531T2354Z.210601T0137Z.210601T0407Z.NO/
700 PM CDT Mon May 31 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* From this evening to Tuesday morning.
* At 6:15 PM CDT Monday the stage was 75.1 feet.
* Flood stage is 84.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest near 87 feet
this evening. It will then fall below flood stage late this
evening.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water approches
ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
Bonnette1 follow-up statement
206
WGUS84 KFWD 010343
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
1043 PM CDT Mon May 31 2021
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Texas...
White Rock Creek Near White Rock Creek At Greenville Ave
affecting Dallas County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC113-010600-
/O.EXT.KFWD.FL.W.0084.000000T0000Z-210601T0548Z/
/DWRT2.1.ER.210531T2354Z.210601T0230Z.210601T0327Z.NO/
1043 PM CDT Mon May 31 2021
...Observed flooding increased to Minor severity and increased in
duration until just after midnight tonight...
The Flood Warning continues for
the White Rock Creek Near White Rock Creek At Greenville Ave.
* Until late tonight.
* At 10:15 PM CDT Monday the stage was 84.3 feet.
* Flood stage is 84.0 feet.
* Minor flooding is occurring.
* Forecast...The river should fall below flood stage within the next
1 to 2 hours.
* Impact...At 84.0 feet, Minor flooding will occur near the creek.
Bike paths downstream of the gage will be flooded. Water approches
ball fields at Emmett Conrad High School.
&&
LAT...LON 3293 9682 3295 9676 3285 9669 3279 9669
3279 9677 3285 9677
$$
BonnetteWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 31, 3:03 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 31, 3:03 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 303 PM CDT Mon May 31 2021 ...New Long Term... .SHORT TERM... /Issued 137 PM CDT Mon May 31 2021/ /Through Tuesday/ After an early round of showers and storms containing isolated pockets of very heavy rainfall this past morning, the next in line of mid level impulses is now moving east across West TX (and SW OK) toward the forecast area. The aforementioned morning clouds and storms have made forecasting high temperatures and PoPs quite problematic, as environmental conditions are slowly expected to recover across North Texas this afternoon and evening with S or SE winds 5 to 15 mph with highs ranging from the lower 70s northwest and immediate Red River Valley, to between 75 and 80 degrees along the I-20 (and I-30 in the East) corridors. Central TX saw little in the way of impacts from morning convection and will remain the warmest and most unstable, especially those areas along and west of Highway 6. These areas will see highs pushing into the lower-middle 80s with MLCAPE values between 1000-1500 J/KG, which lessens as you move further north and east. Meanwhile, deep layer, westerly bulk shear on the order of 35-40 knots is expected to combine with this instability and approaching lift for scattered to numerous showers and thunderstorms by tonight. A band of strong thunderstorms containing locally heavy rainfall will continue to move east-southeast across the area, especially impacting areas south of Highway 380. Due to previous rainfall and the potential for run off, areas along and north of I-20 and generally west of US-75 will remain in a Flash Flood Watch through 7 AM CDT Tuesday morning. As this semi-linear complex of showers and storms approaches the more unstable airmass that's recharging west of I-35 and especially along/south of I-20, I would expect a few severe storms containing damaging winds to be realized with a few clusters and bowing structures. I don't expect the hail threat to be too egregious, as lapse rates aloft aren't overly steep after some convective interruption this morning and initial subsidence behind the morning mid level disturbance. Still, hail up to quarter, or possibly half dollar size will be possible with values between 6.5-7 deg C/km. In addition, I can't rule out a brief spin up tornado or two considering the expected differential heating combining with fairly strong S/SW, 0-1km flow between 20 and 30 knots and old outflow boundaries around. By late evening and into the overnight hours, look for an linear MCS (or possible QLCS) to evolve across Central TX, before weakening before daybreak Tuesday with a lessening threat for strong to severe storms. Low level wind fields will be veering and weakening, along with the MCS entering a more unfavorable early morning environment off our S/SE CWA boundary. Lows should be mostly in the 60s, though a few readings in the lower 70s may remain across the mid-lower Brazos and Trinity River Valley where convection and outflows likely won't be realized until around sunrise. I do expect more rural areas from DFW to the Red River Valley and out west to see enough radiational effects to produce some patchy fog. Otherwise, Tuesday should be a relatively more quiet day with regard to convection, as mass subsidence takes hold with a subtle cold front dropping south through the area. Highs should range from the mid 70s to lower 80s, so don't expect much of a cool down. 05/ && .LONG TERM... /NEW/ /Tuesday night through next Monday/ The main story of the extended portion of the forecast continues to be the daily precipitation chances across North and Central TX through the next weekend. The combination of the rain and clouds will keep the temperatures below average with highs in the upper 70s to mid 80s and lows generally in the mid/upper 60s to near 70 degrees. The highest precipitation chances will slowly shift to East and Central TX Tuesday night into Wednesday as the weak cold front settle over this area. For the rest of us, expect spotty showers and storms with a coverage between 20-30% throughout the day on Wednesday. There's a chance that our region remains precipitation- free during the day due to some subsidence in the wake of the front. A couple of disturbances will travel across our region late week and into the weekend, as the upper level trough continues its way to the east and another mid-level low pressure settle over the southwest CONUS and northern Mexico. This will keep PoPs in the forecast through his weekend, with best chances across Central TX. At this time, flooding rainfall will be the main concerns throughout the week with heavy rain possible each day. However, we can't rule out some brief gusty winds with some of the stronger storms. Flash flooding issues will likely increase each across those locations that see multiple rounds of heavy rain throughout the next several days. Sanchez && .AVIATION... /Issued 137 PM CDT Mon May 31 2021/ /18z TAFs/ Similar to the past few weeks, challenges continue to be timing of showers and storms and cig trends/wind directions with storm outflows, etc. After a round of morning RA/SHRA and isolated TS, another shortwave disturbance to the west of the D10 and Waco Regional Airport continues to generate a line(band) of new TSRA development our near KABI/KBKD/and KGZN, or to the west of US-281 and the KMWL area. Convective washout has resulted in cigs varying from IFR to VFR across the D10, as well as Waco Regional. The approaching mid level disturbance and associated diurnal TSRA containing +RA will continue to move east toward the D10 airports by/after 21z. Highest impacts from TS are generally expected to be in a window between 22z-04z, before subsidence settles in. I will advertise prevailing high MVFR/low VFR cigs through that time, with a TEMPO TSRA and low MVFR cigs, with heavier rainfall dropping vsbys down into the IFR category. The main impacts will be westbound air traffic, with especially the Glen Rose cornerpost being impacted. The Bowie cornerpost could see some impacts as well through this evening, but confidence is lower. The problem lies with the CAMs and other short-term high-res guidance struggling on overall convective evolution. Winds should prevail from S-SE around 10 knots or less, but with variable gusts 20 to 40 knots in/near storms. By 06z Tuesday and beyond, subsidence in behind our late day system should take hold with VCSH still possible into the pre-dawn hours, but overall a lowering of cigs into IFR/low MVFR category. More significant VSBY drops should remain to the W/NW of the airports, but will need to be watched closely through tonight. The prevailing S/SE winds 10 knots or less "should" veer W/WSW in behind the expected linear MCS that evolves this evening across the region. Cigs and vsbys are expected to prevail within the MVFR category by mid-morning Tuesday and beyond. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 64 83 66 / 90 60 30 30 20 Waco 69 82 65 80 65 / 70 70 50 60 30 Paris 67 78 62 79 62 / 90 90 40 30 20 Denton 66 79 60 81 62 / 90 50 30 30 20 McKinney 67 80 61 81 63 / 90 70 30 30 20 Dallas 68 81 65 83 67 / 90 60 40 40 20 Terrell 68 81 63 81 64 / 80 80 40 40 30 Corsicana 69 81 66 81 66 / 60 70 50 50 30 Temple 69 83 65 80 65 / 50 60 50 60 30 Mineral Wells 65 76 59 81 63 / 100 40 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ091>094-100>104- 115>120-129>134-141. &&
Hazardous weather outlook, May 31, 3:41 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 31 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected late this afternoon and through tonight. A few strong to severe storms containing hail and strong winds are possible, especially along and south of Interstate 20 where where warmer temperatures and higher instability will exist. Any additional heavy rainfall may lead to a few instances of flash flooding across portions of North Texas, especially by tonight where a Flash Flood Watch is in effect through early Tuesday morning. Also, run off is occurring rapidly into mainstream rivers and lakes with flooding possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few strong to severe storms will be possible east of Interstate 35 early Tuesday with mainly a strong to damaging wind threat. Small hail can't be ruled out. Additional heavy rainfall may result in instances of flooding and flash flooding as well. Storm chances will continue the rest of the week into next weekend. Any additional heavy rainfall may lead to more instances of flooding and flash flooding. In addition, any heavy rainfall will result in rapid run off into into mainstream rivers and lakes with additional flooding possible. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested late today and this evening across Central Texas. Also, any reports of flooding or flash flooding are greatly appreciated.
In the hours before
Local storm report, May 31, 2:47 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 1 E BRECKENRIDGE 32.76N 98.89W
05/31/2021 STEPHENS TX PUBLIC
STREET/ROAD FLOODING ALONG HIGHWAY 180 NEAR
BRECKENRIDGE.
&&Local storm report, May 31, 3:43 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLOOD EASTLAND 32.41N 98.82W
05/31/2021 EASTLAND TX AMATEUR RADIO
STREET FLOODING REPORTED IN EASTLAND CITY
NEAR LEON RIVER.
&&Local storm report, May 31, 3:47 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLASH FLOOD 4 E EASTLAND 32.40N 98.75W
05/31/2021 EASTLAND TX AMATEUR RADIO
FLOOD WATERS APPROXIMATELY 1 FOOT DEEP OVER
FM 2214.
&&Special weather statement, May 31, 5:21 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT Mon May 31 2021
TXZ133-134-145-146-159-312300-
Ellis TX-Hill TX-Johnson TX-Navarro TX-McLennan TX-
521 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLENNAN...EAST
CENTRAL JOHNSON...HILL...SOUTHERN ELLIS AND WESTERN NAVARRO COUNTIES
UNTIL 600 PM CDT...
At 520 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maypearl to Carl's Corner to 8 miles west
of West. Movement was east at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Waxahachie, Corsicana, Ennis, Hillsboro, West, Italy, Itasca,
Grandview, Hubbard, Maypearl, Blooming Grove, Dawson, Bardwell, Alma,
Barry, Bynum, Carl's Corner, Gholson, Garrett and Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Texas.
LAT...LON 3181 9670 3181 9673 3172 9692 3173 9731
3175 9728 3176 9731 3182 9730 3183 9728
3185 9729 3209 9722 3239 9718 3240 9654
3210 9650
TIME...MOT...LOC 2220Z 268DEG 41KT 3233 9709 3209 9707 3177 9723
12Special weather statement, May 31, 6:01 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
601 PM CDT Mon May 31 2021
TXZ134-145>147-161-010000-
Ellis TX-Limestone TX-Freestone TX-Hill TX-Navarro TX-
601 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREESTONE...
SOUTHEASTERN HILL...NORTHWESTERN LIMESTONE...CENTRAL ELLIS AND
NAVARRO COUNTIES UNTIL 700 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waxahachie to 6 miles
south of Blooming Grove to 10 miles southwest of Hubbard. Movement
was east at 35 mph.
Winds in excess of 40 mph and torrential rainfall is occurring with
these storms. Heavy rain may lead to localized flooding and ponding
on roadways. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Waxahachie, Corsicana, Ennis, Mexia, Italy, Kerens, Hubbard, Wortham,
Coolidge, Trinidad, Blooming Grove, Dawson, Bardwell, Angus, Alma,
Barry, Navarro, Rice, Frost and Retreat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and north central Texas.
LAT...LON 3178 9618 3169 9641 3160 9686 3182 9701
3200 9690 3234 9693 3235 9645 3230 9630
3226 9629 3225 9624 3220 9619 3221 9615
3218 9618 3216 9617 3215 9612 3210 9612
3208 9611 3208 9606 3204 9607 3202 9605
TIME...MOT...LOC 2259Z 270DEG 31KT 3232 9680 3200 9670 3171 9689
12Local storm report, May 31, 6:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 W WEATHERFORD 32.76N 97.80W
05/31/2021 PARKER TX PUBLIC
SOCIAL MEDIA VIDEO OF FLASH FLOODING
OCCURRING ON SOUTH MAIN STREET.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:55 PM CDT | Areal Flood Advisory | FWD | Freestone, Hill, Limestone, Navarro | 3 hr |
| May 31, 7:58 PM CDT | River Flood Warning | FWD | Comanche, Erath | 4 days |
| May 31, 7:58 PM CDT | River Flood Warning | FWD | Comanche | 18 hr |
| May 31, 8:20 PM CDT | River Flood Warning | FWD | Dallas | 3 days |
| May 31, 8:20 PM CDT | River Flood Warning | FWD | Collin | 45 hr |
| May 31, 8:20 PM CDT | River Flood Warning | FWD | Collin | 43 hr |
| May 31, 8:20 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 37 hr |
| May 31, 8:20 PM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| May 31, 8:46 PM CDT | River Flood Warning | FWD | Limestone | 61 hr |
| May 31, 9:57 PM CDT | Areal Flood Warning | FWD | Stephens | 3 hr |
| May 31, 9:57 PM CDT | Areal Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| May 31, 10:56 PM CDT | Areal Flood Warning | FWD | Parker, Tarrant | 2 hr |
| Jun 1, 1:25 AM CDT | Areal Flood Advisory | FWD | Falls, Limestone, Robertson | 3 hr |
| Jun 1, 6:08 AM CDT | River Flood Warning | FWD | Leon, Robertson | 21 days |
| Jun 1, 2:16 PM CDT | River Flood Warning | FWD | Young | 21 days |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.